Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
188 Doctors are Online

Delayed periods after taking emergency contraceptive pill. Need to take another dosage?

I took the morning after pill and followed the dosage. First dose, (I took it 2 hours after sex) 4 pills after intercourse (within 120 hours), then the secont dose, another 4 pills after 12 hours of taking the first dose. When I took my second dose, I vomited after 3 hours. I didn't take another dose. Now, it's been 5 days and I haven't gotten my period yet. Is it okay if I vomited after 3 hours of my second dose? Should I take another dosage? Or should I get a test?
Asked On : Fri, 26 Apr 2013
Answers:  1 Views:  51
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
OBGYN 's  Response
Mar 2016

Two tabs (levonorgestrel)of morning after pill are recommended following unprotected sex and to be taken with 12 hrs interval in between. It seems that you took over doses of above said pill.

Taking emergency pill within first 24hrs gives more than 95% protection against unwanted pregnancy. Over dose of pill may cause hormonal imbalance and make period delayed. Usually a withdrawal bleeding will appear within 7 days of last taking the pill.

In case of period delayed more than 7 days, you should undergo one home pregnancy test and one blood test for beta-hcg to confirm the same.

Be well and practice safe sex in future.
Answered: Fri, 26 Apr 2013
I find this answer helpful

 1 user finds this helpful

2 Doctors agree with this answer

Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor